MAUDE Adverse Event Report: CHOICESPINE, LLC THUNDERBOLT MINIMALLY INVASIVE LANCER OPEN PEDICLE SCREW SYSTEM; LANCER,THUNDERBOLT,SET SCREW

CHOICESPINE, LLC THUNDERBOLT MINIMALLY INVASIVE LANCER OPEN PEDICLE SCREW SYSTEM; LANCER,THUNDERBOLT,SET SCREW
Model Number MT20-0001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Dr.(b)(6) relayed that 1 of his patients ((b)(6)) experienced postoperative rod/setscrew/pedicle screw interface issues twice.The issues consisted of rods either partially slipping out of or becoming disassociated with the tulips of pedicle screws, postoperatively.After the initial posterior decompression and pedicle screw stabilization from t10 to the pelvis procedure (dos: (b)(6) 2022), the patient returned for a follow-up postoperative visit.X-ray images revealed that the rods had slipped out of the pelvic screw tulips.To address this issue, dr.(b)(6) revised the patient on (b)(6) 2022.The revision case consisted of adding 2 pelvic screws, 2 domino rod-to-rod connectors, 2 cobalt chrome rods (to create a 4-rod stabilization construct), and replacing all the set screws.The patient returned for a postoperative follow-up visit at which time dr.(b)(6) discovered, through x-ray images, that at least 2 of the rods had slipped out of at least 2 of the pelvis screw tulips.
 
Additional Manufacturer Narrative
The investigation of set screws that backed out on the 2 cases primarily utilized visual observations from follow-up images.These observations indicate that the rod might have been too short at its distal end, which could have hindered the correct attachment of the set screw tulip construct.Another possible factor might be an incorrect set screw lock due to the torque wrench measuring the desired force in pounds before the set screw was fully engaged at the proper tulip position.Unfortunately, based on the available information, a conclusive root cause cannot be established.

Brand Name
THUNDERBOLT MINIMALLY INVASIVE LANCER OPEN PEDICLE SCREW SYSTEM
Common Device Name
LANCER,THUNDERBOLT,SET SCREW
Manufacturer (Section D)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville, TN 37919
8652433967
MDR Report Key17816186
Report Number3005819474-2023-00009
Device Sequence Number2480821
Product Code KWP
UDI-Device Identifier00840996110891
UDI-Public00840996110891
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMT20-0001
Device Lot Number8516-70
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale